Alert archive / Arizona / Freeze Warnings in 2012
Freeze Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this freeze warning at Dec 19, 2012, 1:10 PM MST. It took effect at Dec 20, 2012, 2:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 1:10 PM MST (20:10 UTC)
- In effect from
- Dec 20, 2012, 2:00 AM MST
- Expired
- Dec 20, 2012, 10:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS75 KPSR 192010 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 110 PM MST WED DEC 19 2012 AZZ021>023-026>028-200815- /O.UPG.KPSR.FZ.A.0001.121220T0900Z-121220T1700Z/ /O.NEW.KPSR.FZ.W.0002.121220T0900Z-121220T1700Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE... NEW RIVER...WICKENBURG...MESA...PHOENIX...TACNA...WELLTON... GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE 110 PM MST WED DEC 19 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM MST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...PORTIONS OF THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS...INCLUDING THE COMMUNITIES OF TACNA...WENDEN...WICKENBURG... COOLIDGE AND MARICOPA. WHILE SUB-FREEZING TEMPERATURES ARE NOT ANTICIPATED WITHIN THE URBAN CORE OF PHOENIX...OUTLYING COMMUNITIES SURROUNDING THE METROPOLITAN AREA...SUCH AS CHANDLER AND QUEEN CREEK...MAY SEE TEMPERATURES DIP BELOW FREEZING FOR A BRIEF TIME. * TEMPERATURE...LOW TEMPERATURES RANGING FROM 25 DEGREES AT THE COLDEST SITES...TO 37 DEGREES IN WARMER URBAN AREAS. * IMPACTS...DAMAGE TO SENSITIVE LANDSCAPING AND AGRICULTURAL VEGETATION...AND PETS MAY NEED TO BE BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ020-200815- /O.NEW.KPSR.FZ.W.0002.121220T0900Z-121220T1700Z/ LOWER COLORADO RIVER VALLEY AZ- INCLUDING THE CITIES OF...EHRENBERG...PARKER 110 PM MST WED DEC 19 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM MST THURSDAY. * AFFECTED AREA...WESTERN LA PAZ COUNTY INCLUDING THE COMMUNITY OF PARKER. * TEMPERATURE...LOW TEMPERATURES RANGING FROM 27 TO 34 DEGREES. * IMPACTS...DAMAGE TO SENSITIVE LANDSCAPING AND AGRICULTURAL VEGETATION...AND PETS MAY NEED TO BE BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX MEYERS
1 follow-up statement
375 WWUS75 KPSR 200801 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 101 AM MST THU DEC 20 2012 AZZ020>023-026>028-201700- /O.CON.KPSR.FZ.W.0002.121220T0900Z-121220T1700Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX... TACNA...WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE 101 AM MST THU DEC 20 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING. * AFFECTED AREA...PORTIONS OF THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS...INCLUDING THE COMMUNITIES OF TACNA... WENDEN...WICKENBURG... COOLIDGE AND MARICOPA. WHILE SUB- FREEZING TEMPERATURES ARE NOT ANTICIPATED WITHIN THE URBAN CORE OF PHOENIX...OUTLYING COMMUNITIES SURROUNDING THE METROPOLITAN AREA...SUCH AS CHANDLER AND QUEEN CREEK...MAY SEE TEMPERATURES DIP BELOW FREEZING FOR A BRIEF TIME. * TEMPERATURE...LOW TEMPERATURES RANGING FROM 25 DEGREES AT THE COLDEST SITES...TO 37 DEGREES IN WARMER URBAN AREAS. * IMPACTS...DAMAGE TO SENSITIVE LANDSCAPING AND AGRICULTURAL VEGETATION...AND PETS MAY NEED TO BE BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 19, 9:55 AM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 19, 9:55 AM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 955 AM MST WED DEC 19 2012 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... CONSIDERABLY COLDER AIR WILL CONTINUE TO FUNNEL INTO THE AREA BEHIND THE DEPARTING WEATHER SYSTEM. THIS WILL LEAD TO BELOW NORMAL HIGH TEMPERATURES TODAY AND RATHER CHILLY TEMPERATURES TONIGHT...DIPPING BELOW FREEZING AT COLDER DESERT LOCATIONS. A WARMING TREND CAN BE EXPECTED FOR THE REMAINDER OF THE WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. ANOTHER LOW PRESSURE SYSTEM IS ANTICIPATED TO MOVE THROUGH THE STATE EARLY NEXT WEEK AND BRING A SLIGHT CHANCE OF PRECIPITATION. && .DISCUSSION. FRONTAL BOUNDARY HAS PUSHED WELL EAST OF OUR FORECAST AREA...SURFACE PLOTS CURRENTLY DRAPE THE FRONT ACROSS SOUTHEAST AZ AND INTO WESTERN NM. BEHIND THE FRONT...CLEARING SKIES AND DRIER AIR ARE DOMINATING THE PATTERN. WINDS FOR THE MOST PART HAVE DIMINISHED ACROSS SOUTHEAST CALIFORNIA AND THE SOUTHWEST AZ DESERTS...OBSERVATIONS GENERALLY SHOW SPEEDS OF 15KT OR LESS WITH SOME SITES STILL GUSTING UP TO 25MPH. OVERALL...THE WINDS WILL CONTINUE TO TAPER OFF AS THE UPPER LEVEL LOW MOVES EAST INTO THE GREAT PLAINS TODAY. A MUCH COLDER AIRMASS WILL CONTINUE TO OVERSPREAD THE REGION...AND EVEN WITH MOSTLY SUNNY SKIES...DAYTIME HIGHS ACROSS THE LOWER DESERTS ARE ONLY EXPECTED TO TOP OUT IN THE MID TO UPPER 50S. THE DRY...COLDER AIR WILL YIELD CLEAR STARRY SKIES AND FACILITATE GOOD RADIATIONAL COOLING TONIGHT. PROVIDED WINDS REMAIN LIGHT OVERNIGHT...TEMPS SHOULD DROP INTO THE 30S AFTER MIDNIGHT...AND FALL BELOW FREEZING FOR SEVERAL HOURS BEFORE SUNRISE AT MANY DESERT LOCATIONS. MORE RURAL AND REMOTE LOCATIONS OUTSIDE OF LARGE URBANIZED AREAS WILL BE THE COLDEST. SO LOW TEMPS THURSDAY MORNING ARE EXPECTED TO RANGE FROM THE UPPER 20S TO THE MID 30S ON THE LOWER DESERTS. A CAVEAT IS THAT THERE WILL BE SOME TIGHTENING OF THE SURFACE GRADIENT WHICH MAY PRODUCE LOCAL E-NE BREEZES AND PROVIDE JUST ENOUGH MIXING TO KEEP TEMPS MORE MILD AT SOME SITES. AT THIS TIME...A FREEZE WATCH REMAINS IN EFFECT FOR THE ARIZONA DESERTS... EMPHASIZING PORTIONS OF PINAL/LA PAZ/NORTHWEST MARICOPA COUNTIES. WILL ASSESS THE NEED TO MODIFY OR UPGRADE THE FREEZE WATCH WITH THE AFTERNOON PACKAGE. THURSDAY THROUGH TUESDAY... BUILDING HIGH PRESSURE WILL LEAD TO A WARMING TREND INTO THE WEEKEND. TEMPERATURES PEAK SEVERAL DEGREES ABOVE NORMAL SATURDAY BEFORE TRENDING DOWN AGAIN SUNDAY AS TROUGHING DEVELOPS OVER THE WESTERN CONUS. THE PRECIPITATION POTENTIAL IS CURRENTLY ADVERTISED TO BE LIMITED WITH THIS SHORT WAVE AS IT DEVELOPS...AND THE MODELS DISPLAY QUITE A FEW DIFFERENCES IN STRENGTH AND TIMING. HOWEVER... BOTH THE GFS AND ECWMF AGREE THAT A BATCH OF LOWER LEVEL MOISTURE WILL MOVE ACROSS OUR FORECAST AREA MONDAY AND TUESDAY. WITH THIS IN MIND...ELECTED TO EXPAND SLIGHT CHANCE POPS ACROSS MOST OF OUR FORECAST AREA. THE MOISTURE WILL BE LAGGING THE UPPER LEVEL WAVE AND THUS NOT MUCH IS EXPECTED IN THE WAY OF FORCING FOR PRECIPITATION TO OCCUR...MAYBE JUST AN INCREASE IN CLOUD COVER. DAYTIME TEMPERATURES WILL ONCE AGAIN TREND DOWNWARD WITH HIGHS IN THE LOW TO MID 60S EXPECTED ON THE LOWER DESERTS EARLY NEXT WEEK. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... SKIES HAVE CLEARED BEHIND THE COLD FRONT. IN ITS WAKE...BREEZY CONDITIONS PERSIST ACROSS THE PHOENIX METRO AREA. WINDS SHOULD ABATE THIS AFTERNOON WHILE BECOMING NORTHWESTERLY. CONTINUED VEERING IS EXPECTED OVERNIGHT AS A NORTHEASTERLY DRAINAGE FLOW DEVELOPS. THIS MAY PRODUCE SOME LOCAL SOUTHWESTERLY WINDS BELOW 5 KT NEAR KPHX AFTER 06Z. LIGHT WINDS AND CLEAR SKIES TO CONTINUE THURSDAY. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... WIND GUSTS UP TO 25 KT ARE EXPECTED DOWN THE CO RIVER VALLEY AND NEAR KBLH THIS AFTERNOON. WINDS WILL SUBSIDE OVERNIGHT AND WILL REMAIN LIGHT THROUGH THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... FRIDAY THROUGH TUESDAY... HIGH PRESSURE ALONG WITH DRY NORTHWEST FLOW ALOFT WILL LEAD TO MOSTLY CLEAR SKIES AND A WARMING TREND FRIDAY THROUGH SATURDAY. HIGHS WILL CLIMB TO AROUND 70 OVER THE WARMER DESERTS BY SATURDAY AND MINIMUM HUMIDITIES WILL STAY A BIT ELEVATED...RANGING MOSTLY FROM THE UPPER TEENS TO MID 20S BOTH DAYS. WINDS WILL BE LIGHT AND DIURNAL BOTH DAYS AS WELL. THE HIGH WILL WEAKEN AND SHIFT EAST SUNDAY AS A LARGE LOW PRESSURE SYSTEM DEVELOPS ALONG THE WEST COAST. SOME COOLING WILL OCCUR...AND HUMIDITIES WILL TREND UPWARD... ESPECIALLY OVER SOUTHEAST CALIFORNIA. MONDAY INTO TUESDAY A WEATHER SYSTEM WILL MOVE IN FROM THE NORTHWEST LEADING TO A THREAT OF SHOWERS...CONTINUED COOLER HIGH TEMPERATURES AND INCREASING WIND MAINLY DURING AFTERNOON AND EVENING HOURS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FREEZE WATCH 2 AM MST TO 10 AM MST AZZ021>023-026>028. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS/AJ AVIATION...HIRSCH FIRE WEATHER...CB=
Hazardous weather outlook, Dec 19, 6:00 AM MST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST WED DEC 19 2012 AZZ024-201300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 600 AM MST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 9 AM FOR ELEVATIONS ABOVE 5500 FEET DUE TOTAL SNOW ACCUMULATIONS OF THREE TO FIVE INCHES. IN ADDITION...EXPECT WINDY CONDITIONS TO CAUSE OCCASIONAL BLOWING SNOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. AZZ021>023-026>028-201300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 600 AM MST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WATCH IS IN EFFECT FOR LATE TONIGHT INTO THURSDAY MORNING DUE TO THE POTENTIAL FOR SUB-FREEZING TEMPERATURES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. AZZ020-025-CAZ031>033-201300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 600 AM MST WED DEC 19 2012 /500 AM PST WED DEC 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY WINDY CONDITIONS WILL DECREASE DURING THE DAY TODAY. TEMPERATURES OVERNIGHT TONIGHT WILL BE MUCH COLDER WITH READINGS DROPPING INTO THE 30S. SOME ISOLATED SPOTS COULD REACH FREEZING THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. CAZ030-201300- JOSHUA TREE NATIONAL PARK- 500 AM PST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT UNTIL 8 AM PST. EXPECT NORTHWEST AND NORTH WINDS GUSTING UP TO 40 MPH BEFORE DECREASING LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:50 AM MST | Freeze Watch | PSR | 8 hr | |
| Dec 19, 5:30 AM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 2 hr |
Nearby
Freeze Warnings in Arizona, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.